MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4 FR. S/L POWERPICC - RADIOLOGY, STANDARD, 70 CM; PERCUTANEOUS, IMPLANTED, LONG TERM IV CATHETER

BARD ACCESS SYSTEMS 4 FR. S/L POWERPICC - RADIOLOGY, STANDARD, 70 CM; PERCUTANEOUS, IMPLANTED, LONG TERM IV CATHETER
Model Number 3174155
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reav0980 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when the guidewire was passed after the puncture, there was resistance in the passage of the guidewire, and when the guidewire was removed, it was twisted, and there were no new pass conditions.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed, and the damage appears to be use related.It was reported that the guidewire met resistance during insertion and was noted to be twisted after it was removed.One 0.018¿ x 70cm guidewire was returned for investigation.Bends and kinks were observed in the distal 5.3cm of the coiled portion of the guidewire.A tactual investigation confirmed that the guiedwire was intact.The weld tip was not broken.The outside diameter (od) of the guidewire was measured with calipers and was found to be within specification.This type of damage can occur if the wire is forced against resistance or retracted through the introducer needle.One of the precautions in the ifu states, ¿if the guidewire must be withdrawn while the needle is inserted, remove both the needle and wire as a unit to prevent the needle from damaging or shearing the guidewire.¿ the ifu also states, ¿do not use excessive force when introducing guidewire.¿.
 
Event or Problem Description

Brand Name
4 FR. S/L POWERPICC - RADIOLOGY, STANDARD, 70 CM
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM IV CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6844575
Report Number3006260740-2017-01537
Device Sequence Number11143696
Product Code LJS
UDI-Device Identifier00801741027611
UDI-Public(01)00801741027611
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/28/2019
Device Model Number3174155
Device Catalogue Number3174155
Device Lot NumberREAV0980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1